Meridia User Reviews

Meridia - User Reviews

Meridia User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Meridia sorted by most helpful. Patient Discussions FAQs


Comment from: julieumsted@aol.com, 45-54 on Treatment for 6 months - 1 year (Patient) Published: June 21

I just turned 50 and have tried everything for years to loose weight. I started taking Meridia in Nov 07 and today June 20,08 I ave lost 73lbs It has been so easy and I feel great i went from a size 18 to a size 8

Comment from: happydae, 35-44 on Treatment for 1-6 months (Patient) Published: April 07

I have been on this drug since Oct 2007 and have lost over 80lbs. I started at 10mg then after two months was up to 15mg. It has worked well for me. I am half my size from 24 to a 12/14!! I just now started having hypertension which they believe is a result of the medication but I am at a point where I may no longer need it.

Comment from: aj, 35-44 on Treatment for less than 1 month (Patient) Published: September 02

I'm not usually a fan of reviews after short-term use of a medication (i.e., a week or so) because it doesn't really give a full and accurate picture, but I wanted to write one to encourage Meridia patients to give this med at LEAST a week to "kick in" before making any rash decisions to quit. I almost gave up after only 3 days due to severe insomnia, dizziness and rapid heartbeat but all have since subsided and I feel terrific. As my doctor explained, this isn't an "overnight" medication and will take some time to build up in your system to become effective, as it is essentially an anti-depressant. I've been on 10mg/day for almost 2 weeks and have already lost 6 lbs (starting out at 217). I no longer obsess about food all day long, the intense carb/sugar cravings have stopped and I now feel compelled to make healthier food choices. It also takes a far less amount to make me feel full during mealtimes and it is such an empowering feeling to be able to push away a half-eaten plate of food. The mindless snacking has halted as well, which was really my downfall. And possibly best of all, my mood is bright and upbeat again! Bottom line: give it some time to work and don't expect any overnight miracles. Good luck to all!

Related Reading: rash | insomnia | dizziness

Comment from: revgreg, 45-54 Female on Treatment for 1-6 months (Patient) Published: December 24

I have tried many different diet aids for years. After being on this drug for just 4 months I have already lost nearly 60 pounds and continue to lose. I would highly recommend it to anyone who is overly obese. I weighed 428 lbs. when I started my diet. The only thing is the price is rather high. Because our cheap insurance companies do not see the importance of helping to pay for this medication. They need to realize the benefit it will make in the future, with less physical problems, due to weight loss.

Comment from: WrightGirl, 25-34 on Treatment for 1-6 months (Patient) Published: April 16

I just started my second month of this medicine. I've lost 16 lbs total. I've feel full and satisfied, but I still get hungry and get nauseated if it's been hours since I've last eaten. I do not want to snack like I used to and my portion sizes have been cut in half. Since I don't have a scale at home, the way I knew the drug was working was because my clothes were starting to fit looser on me, so you not only lose lbs, you lose inches too. The only side effects I've had are flushing, dry mouth, joint aches periodically, and insomnia, but it only lasted for the first few weeks. I sleep fine now. So far, I'm not having any issues with rapid heart rate or high blood pressure. I have noticed that the medicine isn't working "as well" as it did when I first started it a month ago as the weight is not coming off as fast, but it is still helping me not to be hungry as often as I used to be before starting it. I'd definitely recommend this drug.

Related Reading: dry mouth | sleep | high blood pressure

Comment from: DF, 19-24 Female on Treatment for 6 months - 1 year (Patient) Published: March 08

I lost 62 pounds with this drug, of course I also was in a low calorie diet and daily exercise program. The only problem is that after I stoped taking it my cravings started coming back little by little. I now have the same cravings to eat as I deed before I started.

Comment from: 19-24 on Treatment for 6 months - 1 year Published: January 28

I've been on this medication for 9 months now and have lost 84lbs. Most side effects that i did experience went away after the first few months. You do need to exercise alot and maintain a healthy diet. I have 26lbs left to lose and although it seems the effectiveness of the drug is a lot less i will continue to use it dispite the high cost.

Comment from: 45-54 on Treatment for 1-2 years Published: April 15

My blood pressure went for 100/64 to 147/75, not good. I got the drug in Mexico and was just taking it on my own, checking my blood pressure. I lost 10 lbs in 1 month. Have to quit because of my blood pressure.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD